Alert archive / Delaware / Special Weather Statements in 2017
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Feb 25, 2017, 5:46 PM EST for Sussex County, Delaware. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 25, 2017, 5:46 PM EST (22:46 UTC)
- Expired
- Feb 25, 2017, 6:15 PM EST
- In force
- 29 min
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, DE
The radar
The Dover AFB radar (KDOX), 34 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 25, 6:15 PM EST | MARINE TSTM WIND 39 | Lewes, DE | |
| Feb 25, 6:22 PM EST | MARINE TSTM WIND 43 | Dewey Beach, DE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
687
WWUS81 KPHI 252246
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
546 PM EST SAT FEB 25 2017
DEZ003-004-252315-
Inland Sussex-Delaware Beaches-
546 PM EST SAT FEB 25 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN SUSSEX
COUNTY...
At 546 PM EST, radar indicated strong thunderstorms were located
along a line extending from near Lewes to 6 miles south of
Parsonsburg. Movement was northeast at 45 mph.
Winds in excess of 40 mph are possible with these storms.
These storms will be near...
Lewes around 550 PM EST.
Henlopen Acres and Cape Henlopen State Park around 555 PM EST.
Selbyville around 605 PM EST.
Millville around 615 PM EST.
Other locations impacted by these storms include Long Neck, Dewey
Beach, Ocean View, South Bethany and Frankford.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3878 7522 3880 7509 3867 7507 3869 7508
3869 7514 3864 7513 3862 7508 3866 7507
3861 7506 3859 7521 3857 7518 3858 7507
3860 7509 3860 7506 3845 7505 3845 7539
TIME...MOT...LOC 2246Z 243DEG 40KT 3875 7519 3830 7544
$$
RobertsonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Feb 25, 5:00 PM EST, 46 minutes earlier.
Area forecast discussion, Feb 25, 5:00 PM EST, 46 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
500 PM EST Sat Feb 25 2017
.SYNOPSIS...
In the wake of the strong cold front moving through our region
Saturday afternoon, cooler air will settle in over the region. High
pressure then builds south of the region on Sunday before moving
offshore on Monday. Low pressure approaching from the west will lift
a warm front through the region on Tuesday. The aforementioned low
will propagate from the Great Lakes region into eastern Canada.
The associated cold front will move through Wednesday night or
Thursday. A quick moving low pressure system will slide over the
Mid Atlantic at the end of the week.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
500 pm update: Expanded watches to include all of our New Jersey
counties and adjacent coastal waters.
Cold pools of individual cells have congealed as expected, and a
more contiguous line of storms has developed from Mount Pocono
to Wilmington to Easton. Several reports of hail up to quarter
size and damaging winds. Storms should begin a weakening trend
shortly as nocturnal boundary layer cooling begins and near-
surface wind trajectories become more influenced by the cooler
ocean waters. Nevertheless, present storm organization suggests
isolated severe weather remains a concern through mid-evening.
345 pm update: Severe thunderstorm watch 39 expanded to include
Sussex County, DE, and the lower portion of Delaware Bay.
Previous discussion below...
Negatively-tilted trough is approaching the Northeast this
afternoon with considerable large-scale ascent present from the
Carolinas northward to New England, thanks in large part to
strong differential cyclonic vorticity advection downstream of
the trough axis and enhanced upper-level divergence via jet
coupling. The warm sector has destabilized more than forecast
this afternoon, with SBCAPE exceeding 1000 J/kg in much of the
CWA south of I-76. With very strong shear profiles present
(effective bulk shear 50+ knots; 0-1 km SRH ~100-150 J/kg),
environment is quite favorable for severe storms generally along
and west of the Delaware River this afternoon pushing toward
the coast this evening. The orientation of the deep-layer shear
vectors is generally parallel to the cold front approaching the
East Coast this afternoon. However, the strength of the low-
level shear and the increased CAPE from afternoon surface
heating has enabled more of a mixture of line segments and
discrete cells as the storms have progressed eastward. This has
increased the hail and tornado threat with the storms somewhat,
particularly south of the I-76 corridor. As storm interactions
continue and large- scale ascent continues to increase, cold
pool interactions should become more pronounced, and convection
is expected to congeal into a larger, more contiguous line,
which should make damaging winds the primary threat as the event
wears on. This process already appears to be occurring with
storms along the PA/MD border, for example.
Severe threat is generally lower for the counties immediately
adjacent to the Atlantic, as trajectories from the cooler ocean
waters have limited surface heating considerably. High-
resolution models continue to show a rapid diminishing trend in
convection as storms move east of the Delaware River this
evening.
Cold front will move through the CWA this evening, with storms
exiting the area by 03Z or shortly thereafter. Winds will
quickly veer to westerly and become gusty after frontal passage.
Temperatures will plummet behind the front, with temperatures
expected to bottom out in the middle 20s in the southern Poconos
to the middle 30s along the coast.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
Surface high will move through the Southeast on Sunday, but the
pressure gradient on the northeast side of the high will permit
a rather breezy day across the area, especially during the
morning hours. Cold air advection on the upstream side of the
potent vort max moving through the area today will make for a
sharply colder day. High temperatures are forecast to be near
seasonal averages, or about 30 degrees colder than what we saw
today.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Few changes made in the long term so as to focus on current hazards
this evening.
Unsettled weather pattern is on tap through the week.
Monday and Tuesday are very low confidence especially with respect
to precip chances. As long as the high isn't more progressive in
shifting off shore, during the day Monday should stay dry. Monday
night into Tuesday there is low confidence as to the extent of rain
ahead of the arrival of the warm front and with the timing of the
warm front. Models have continued their run-to-run jumpiness with
the timing of this front.
Wednesday and Wednesday night looks to be the highest chance of
precip with the region solidly in the warm sector. Thunderstorms may
be possible as well if we can warm up enough to realize some modest
surface based instability.
Cold front still on track to move through late Wedensday night or
Thursday. Once it moves through, we should see a lull in the precip,
albeit a brief one.
The next question will be the timing and track of a quick moving low
which could move across the region Friday or Friday night. Moisture
may be limited as there will be strong dry air advection behind the
cold front, but there is some chance for precip around the area.
&&
.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
21Z amendments: Tweaked the timing of storm passage and
increased wind gusts expected with the storms given recent obs.
Isolated severe wind gusts (50+ kts) possible.
For the 18Z TAFs...Mostly VFR before storms move in this
afternoon. Timing looks to be 19-23Z for KRDG/KABE, 20-00Z for
KPHL/KPNE/KTTN/KILG, and 22-02Z for KMIV and KACY. Sub-VFR
VSBYs/CIGs expected as the precipitation moves through, with
gusty/erratic winds 30-45 kts possible in proximity to the stronger
storms. Winds will quickly veer to westerly or northwesterly
after shower/storm passage late this afternoon/evening, with
winds gusting 20-30 kts through tomorrow afternoon before
diminishing.
Outlook...
Sunday night and Monday...VFR conditions expected.
Monday night through Thursday...periods of rain and showers are
possible. When/if this does occur, MVFR ceilings or lower are
possible. Highest chance is Wednesday and Wednesday night. There is
considerable forecast uncertainty in this period.
&&
.MARINE...
Solid small craft advisory conditions expected through Sunday
afternoon, with potential for gale force gusts both with the
passing line of storms this evening and for about a six-hour
period after the cold front moves through the area this evening.
Threat continues to look too brief/marginal to upgrade to a
gale warning, but will continue to monitor.
Current obs continue to indicate patchy fog along the New Jersey
coastal waters, but this should rapidly diminish as storms
approach the area by 6 pm. Currently expect the dense fog
advisory to be allowed to expire as scheduled.
Outlook...
Sunday night and Monday...wind gusts to 25 kt may
linger for a few hours on Sunday evening, but will be below SCA
criteria for the remainder of this period.
Tuesday through Wednesday...winds and seas should generally stay
below SCA criteria, though wind gusts above 20kt will be possible on
Wednesday. Periods of rain/showers possible, especially on Wednesday.
Wednesday night and Thursday...Northwesterly wind gusts around 25 kt
are possible
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Dense Fog Advisory until 6 PM EST this evening for ANZ450>453.
Small Craft Advisory until 6 PM EST Sunday for ANZ450>455.
Small Craft Advisory until 6 PM EST Sunday for ANZ430-431.
&&
Synopsis...Johnson
Near Term...CMS
Short Term...CMS
Long Term...Johnson
Aviation...CMS/Johnson
Marine...CMS/JohnsonHazardous weather outlook, Feb 25, 5:43 PM EST, 3 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 543 PM EST Sat Feb 25 2017 PAZ054-055-060>062-101-102-262245- Carbon-Monroe-Berks-Lehigh-Northampton-Western Chester- Eastern Chester- 543 PM EST Sat Feb 25 2017 This Hazardous Weather Outlook is for east central Pennsylvania...northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. DEZ001>004-MDZ008-012-015-019-020-NJZ016>019-021>025-027-PAZ070-071- 103-104-262245- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Salem-Gloucester-Camden- Northwestern Burlington-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Southeastern Burlington- Delaware-Philadelphia-Western Montgomery-Eastern Montgomery- 543 PM EST Sat Feb 25 2017 ...SEVERE THUNDERSTORM WATCH 39 IN EFFECT UNTIL 8 PM EST THIS EVENING... This Hazardous Weather Outlook is for central Delaware...northern Delaware...southern Delaware...northeast Maryland...southern New Jersey and southeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NJZ001-007>010-012>015-020-026-PAZ105-106-262245- Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth- Eastern Monmouth-Mercer-Ocean-Coastal Ocean-Upper Bucks-Lower Bucks- 543 PM EST Sat Feb 25 2017 ...SEVERE THUNDERSTORM WATCH 40 IN EFFECT UNTIL 9 PM EST THIS EVENING... This Hazardous Weather Outlook is for central New Jersey...northern New Jersey...northwest New Jersey...southern New Jersey and southeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ430-431-454-455-262245- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 543 PM EST Sat Feb 25 2017 ...SEVERE THUNDERSTORM WATCH 39 IN EFFECT UNTIL 8 PM EST THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ452-453-262245- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 543 PM EST Sat Feb 25 2017 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...SEVERE THUNDERSTORM WATCH 39 IN EFFECT UNTIL 8 PM EST THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Dense Fog Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ450-451-262245- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 543 PM EST Sat Feb 25 2017 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...SEVERE THUNDERSTORM WATCH 40 IN EFFECT UNTIL 9 PM EST THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Dense Fog Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. CMS
In the hours before
Local storm report, Feb 25, 5:16 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
516 PM EST SAT FEB 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND GST BLAIRSTOWN 40.98N 74.96W
02/25/2017 M55 MPH WARREN NJ MESONET
&&
EVENT NUMBER PHI1700352
SFJLocal storm report, Feb 25, 5:20 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
520 PM EST SAT FEB 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL MEDIA 39.92N 75.39W
02/25/2017 M0.25 INCH DELAWARE PA TRAINED SPOTTER
1 INCH OF RAIN IN 15 MINUTES
&&
EVENT NUMBER PHI1700353
SFJSpecial weather statement, Feb 25, 5:42 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
542 PM EST SAT FEB 25 2017
DEZ001-MDZ008-012-NJZ016-PAZ102-252315-
New Castle-Cecil-Kent-Salem-Eastern Chester-
542 PM EST SAT FEB 25 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NEW CASTLE...NORTH
CENTRAL KENT...SOUTHEASTERN CECIL...NORTHWESTERN SALEM AND SOUTH
CENTRAL CHESTER COUNTIES...
At 542 PM EST, a strong thunderstorm was located over Cecilton, or 8
miles west of Middletown, moving northeast at 55 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
This storm will be near...
Middletown around 550 PM EST.
Brantwood and Mount Pleasant around 555 PM EST.
Elkton, Glasgow, Bear, Saint Georges and Barksdale around 600 PM
EST.
Newark and Delaware City around 605 PM EST.
New Castle, Newport, Stanton, Wilmington Manor, Pike Creek and
North Star around 610 PM EST.
Hockessin around 615 PM EST.
Other locations impacted by this storm include Chesapeake City,
Galena and Brookside.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3979 7574 3969 7553 3966 7555 3966 7553
3968 7551 3966 7546 3959 7554 3962 7557
3965 7553 3965 7556 3963 7561 3960 7561
3958 7559 3960 7558 3957 7557 3932 7588
3939 7601
TIME...MOT...LOC 2242Z 213DEG 46KT 3942 7588
RobertsonLocal storm report, Feb 25, 5:43 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
543 PM EST SAT FEB 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL BERNVILLE 40.43N 76.11W
02/25/2017 M1.00 INCH BERKS PA TRAINED SPOTTER
0345 PM HAIL STOUCHSBURG 40.38N 76.23W
02/25/2017 E1.00 INCH BERKS PA TRAINED SPOTTER
0350 PM HAIL STEVENSVILLE 38.98N 76.31W
02/25/2017 M0.75 INCH QUEEN ANNES MD TRAINED SPOTTER
0354 PM HAIL BERNVILLE 40.43N 76.11W
02/25/2017 M1.00 INCH BERKS PA TRAINED SPOTTER
0355 PM TSTM WND GST HAMBURG 40.56N 75.98W
02/25/2017 M60 MPH BERKS PA TRAINED SPOTTER
0356 PM TSTM WND GST READING REGIONAL AIRPOR 40.38N 75.97W
02/25/2017 M61 MPH BERKS PA ASOS
0400 PM TSTM WND DMG RISING SUN 39.70N 76.06W
02/25/2017 CECIL MD 911 CALL CENTER
TREE DOWN OVER THE ROADWAY
0410 PM TSTM WND DMG CHARLESTOWN 39.58N 75.98W
02/25/2017 CECIL MD 911 CALL CENTER
TREE BLOWN DOWN
0415 PM HAIL BOYERTOWN 40.33N 75.64W
02/25/2017 M0.75 INCH BERKS PA TRAINED SPOTTER
0423 PM TSTM WND GST POCONO MOUNTAINS AIRPOR 41.14N 75.38W
02/25/2017 M51 MPH MONROE PA ASOS
0425 PM TSTM WND DMG STILL POND 39.33N 76.05W
02/25/2017 KENT MD TRAINED SPOTTER
TREES DOWN
0430 PM HAIL ALLENTOWN 40.59N 75.48W
02/25/2017 E0.75 INCH LEHIGH PA TRAINED SPOTTER
0431 PM HAIL ALBRIGHTSVILLE 41.01N 75.60W
02/25/2017 E0.25 INCH CARBON PA TRAINED SPOTTER
0431 PM TSTM WND DMG BUSHKILL TWP 40.79N 75.34W
02/25/2017 NORTHAMPTON PA 911 CALL CENTER
SEVERAL TREES AND WIRES DOWN
0435 PM TSTM WND DMG PLAINFIELD TWP 40.81N 75.26W
02/25/2017 NORTHAMPTON PA 911 CALL CENTER
SEVERAL TREES AND WIRES DOWN
0454 PM TSTM WND GST BLAIRSTOWN 40.98N 74.96W
02/25/2017 M55 MPH WARREN NJ MESONET
0455 PM TSTM WND DMG 6 S SALEM 39.48N 75.47W
02/25/2017 SALEM NJ TRAINED SPOTTER
TREES DOWN.
0458 PM HAIL MEDIA 39.92N 75.39W
02/25/2017 M0.25 INCH DELAWARE PA TRAINED SPOTTER
1 INCH OF RAIN IN 15 MINUTES
0505 PM HAIL S DOVER 39.16N 75.52W
02/25/2017 E0.25 INCH KENT DE TRAINED SPOTTER
0509 PM HAIL FARMINGTON 38.87N 75.58W
02/25/2017 M0.25 INCH KENT DE TRAINED SPOTTER
0514 PM HAIL MANAYUNK 40.02N 75.21W
02/25/2017 M0.75 INCH PHILADELPHIA PA TRAINED SPOTTER
&&
EVENT NUMBER PHI1700335 PHI1700336 PHI1700338 PHI1700343 PHI1700339
PHI1700337 PHI1700348 PHI1700350 PHI1700344 PHI1700346 PHI1700345
PHI1700342 PHI1700341 PHI1700355 PHI1700354 PHI1700352 PHI1700347
PHI1700353 PHI1700356 PHI1700349 PHI1700351
SFJSpecial weather statement, Feb 25, 5:45 PM EST, 1 minute before
Special Weather Statement
National Weather Service Mount Holly NJ
545 PM EST SAT FEB 25 2017
DEZ002>004-252315-
Inland Sussex-Kent-Delaware Beaches-
545 PM EST SAT FEB 25 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL SUSSEX AND
SOUTHEASTERN KENT COUNTIES...
At 544 PM EST, radar indicated strong thunderstorms were located
along a line extending from near Bowers to near Sycamore. Movement
was northeast at 55 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
These storms will be near...
Bowers and Big Stone Beach around 550 PM EST.
Ellendale around 600 PM EST.
Milton around 605 PM EST.
Lewes around 610 PM EST.
Cape Henlopen State Park around 615 PM EST.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3858 7559 3907 7541 3901 7533 3898 7531
3895 7532 3894 7531 3893 7532 3880 7518
3878 7513 3880 7509 3872 7508 3869 7515
TIME...MOT...LOC 2244Z 232DEG 50KT 3903 7536 3862 7555
RobertsonSpecial weather statement, Feb 25, 5:46 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
546 PM EST SAT FEB 25 2017
DEZ003-004-252315-
Inland Sussex-Delaware Beaches-
546 PM EST SAT FEB 25 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN SUSSEX
COUNTY...
At 546 PM EST, radar indicated strong thunderstorms were located
along a line extending from near Lewes to 6 miles south of
Parsonsburg. Movement was northeast at 45 mph.
Winds in excess of 40 mph are possible with these storms.
These storms will be near...
Lewes around 550 PM EST.
Henlopen Acres and Cape Henlopen State Park around 555 PM EST.
Selbyville around 605 PM EST.
Millville around 615 PM EST.
Other locations impacted by these storms include Long Neck, Dewey
Beach, Ocean View, South Bethany and Frankford.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3878 7522 3880 7509 3867 7507 3869 7508
3869 7514 3864 7513 3862 7508 3866 7507
3861 7506 3859 7521 3857 7518 3858 7507
3860 7509 3860 7506 3845 7505 3845 7539
TIME...MOT...LOC 2246Z 243DEG 40KT 3875 7519 3830 7544
RobertsonThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 9:50 PM EST | Marine Dense Fog Advisory | PHI | 20 hr | |
| Feb 25, 4:17 PM EST | Severe Thunderstorm Warning | PHI | Hunterdon, Morris, Warren | 43 min |
| Feb 25, 4:24 PM EST | Special Marine Warning | PHI | 66 min | |
| Feb 25, 4:40 PM EST | Severe Thunderstorm Warning | PHI | Camden, Cumberland, Gloucester, Salem | 50 min |
| Feb 25, 4:54 PM EST | Severe Thunderstorm Warning | PHI | Hunterdon, Morris, Somerset, Sussex, Warren | 51 min |
| Feb 25, 4:59 PM EST | Special Marine Warning | PHI | 61 min | |
| Feb 25, 5:01 PM EST | Special Weather Statement | PHI | Mercer, Somerset | 44 min |
| Feb 25, 5:17 PM EST | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Cumberland, Gloucester, Mercer and 5 more | 43 min |
| Feb 25, 5:23 PM EST | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Cape May, Cumberland, Gloucester, Salem | 52 min |
| Feb 25, 5:38 PM EST | Special Marine Warning | PHI | 67 min | |
| Feb 25, 6:04 PM EST | Special Weather Statement | PHI | Middlesex, Monmouth, Ocean | 41 min |
| Feb 25, 6:09 PM EST | Special Marine Warning | PHI | 66 min | |
| Feb 25, 6:14 PM EST | Special Weather Statement | PHI | Atlantic | 31 min |
| Feb 25, 6:20 PM EST | Special Marine Warning | PHI | 85 min | |
| Feb 25, 2:22 PM EST | Special Weather Statement | PHI | Lebanon | 53 min |
| Feb 25, 2:47 PM EST | Severe Thunderstorm Warning | PHI | Berks | 43 min |
| Feb 25, 2:55 PM EST | Special Weather Statement | PHI | Carbon | 50 min |
| Feb 25, 3:02 PM EST | Special Weather Statement | PHI | Berks | 58 min |
| Feb 25, 3:19 PM EST | Severe Thunderstorm Warning | PHI | Berks, Carbon, Lehigh, Northampton | 41 min |
| Feb 25, 3:26 PM EST | Severe Thunderstorm Warning | PHI | Berks, Chester | 64 min |
| Feb 25, 3:57 PM EST | Special Weather Statement | PHI | Lehigh, Montgomery | 48 min |
| Feb 25, 4:04 PM EST | Severe Thunderstorm Warning | PHI | Chester, Delaware | 41 min |
| Feb 25, 4:05 PM EST | Severe Thunderstorm Warning | PHI | Carbon, Lehigh, Monroe | 40 min |
| Feb 25, 4:34 PM EST | Special Weather Statement | PHI | Monroe | 41 min |
| Feb 25, 6:10 PM EST | Special Weather Statement | PHI | Delaware | 35 min |
| Feb 25, 3:05 PM EST | Special Weather Statement | PHI | Cecil, Kent, Queen Anne's, Talbot | 55 min |
| Feb 25, 3:18 PM EST | Severe Thunderstorm Warning | PHI | Caroline, Queen Anne's, Talbot | 57 min |
| Feb 25, 4:11 PM EST | Severe Thunderstorm Warning | PHI | Caroline, Kent, Queen Anne's, Talbot | 49 min |
| Feb 25, 4:50 PM EST | Severe Thunderstorm Warning | PHI | Caroline, Talbot | 55 min |
| Feb 25, 5:07 PM EST | Special Weather Statement | PHI | Kent | 38 min |
| Feb 25, 5:42 PM EST | Special Weather Statement | PHI | New Castle | 33 min |
| Feb 25, 5:45 PM EST | Special Weather Statement | PHI | Sussex | 30 min |
Nearby
Special Weather Statements in Delaware, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.